Hi everyone. I take a lot of medications for nerve disorders, medications that if I don't take I am in unbelievable pain. Unfortunately, these medications actually cause me to lose sleep! We are trying Nortryptiline (spelling?) now and upping it in 25mg increments...I am at 75 a night now. This seems to work only for the first week or so of the new dosage. Do you have any suggestions that could get me some more sleep? Something to ask my doctor about?
Insomnia is a common side effect. You will need to go through a process of trial and error to find the drug which works best for you because everyone responds differently to different drugs. You will need to experiment with different drugs and the dosage.
It's definitely something to talk to your doctor about. It might be a matter of changing when you take the medications even. Or you may need to have an additional prescription to counteract the insomnia side.
I do suffer from insomnia as well but I'm not familiar with this drug. I try to use only natural remedies. I haven't had luck with melatonin and even though Valerian root is natural it's still a powerful agent that should be used with caution. I have had success with magnesium so it's worth a try.
I agree with Jessi. Always keep an open dialogue with your doctor about what is and isn't working with your medications. I too take a medication that can profoundly affect my ability to sleep. It's pretty awful when the side effect rival the original condition in terms of disrupting your life. For me it took some experimenting with what time of day I take the medication, and admittedly sometimes I still have insomnia. But at least I give myself the best chance possible to get some sleep.